Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 17, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 13, 2012, 3:09 AM MDT for Eddy County, New Mexico. It took effect at Apr 14, 2012, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2012, 3:09 AM MDT (09:09 UTC)
- In effect from
- Apr 14, 2012, 12:00 AM MDT
- Expired
- Apr 13, 2012, 1:12 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
482 WWUS74 KMAF 130909 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 409 AM CDT FRI APR 13 2012 ...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS LATE TONIGHT THROUGH SATURDAY NIGHT... .WINDS IN THE GUADALUPE MOUNTAINS WILL INCREASE SIGNIFICANTLY BY LATE TONIGHT THROUGH SATURDAY NIGHT AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST COAST. NMZ027-TXZ258-132000- /O.NEW.KMAF.HW.A.0017.120414T0600Z-120415T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 309 AM MDT FRI APR 13 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * EVENT...HIGH WINDS. * TIMING...LATE TONIGHT THROUGH SATURDAY NIGHT. * IMPACTS....THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
424 WWUS74 KMAF 131912 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 212 PM CDT FRI APR 13 2012 ...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS LATE TONIGHT THROUGH SATURDAY NIGHT... .WINDS IN THE GUADALUPE MOUNTAINS WILL INCREASE SIGNIFICANTLY STARTING LATE TONIGHT IN THE HIGHER ELEVATIONS. STRONG WINDS WILL BE FAIRLY WIDESPREAD ACROSS THE MOUNTAINS DURING THE DAY SATURDAY AS A STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST. NMZ027-TXZ258-141100- /O.UPG.KMAF.HW.A.0017.120414T0600Z-120415T1200Z/ /O.NEW.KMAF.HW.W.0023.120414T0600Z-120415T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 112 PM MDT FRI APR 13 2012 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...LATE TONIGHT THROUGH SATURDAY NIGHT. * IMPACTS....THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. * WINDS...SOUTHWEST 35 TO 50 MPH WITH GUSTS TO 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 13, 12:00 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 13, 12:00 AM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
100 AM CDT FRI APR 13 2012
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
STRATUS DEVELOPMENT ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS CAN
BE SEEN ON THE LATEST 11-3.9 SATELLITE IMAGERY. FORECAST SOUNDINGS
SUGGEST CLOUDS MAY CONTINUE THROUGH ROUGHLY 11Z...WITH THE LOW-
LEVEL THEN TAKING ON MORE OF A SOUTHWESTERLY DIRECTION. WE HAVE
INCLUDED A TEMPO GROUP FROM 06Z-10Z FOR KMAF TO ACCOUNT FOR MVFR
STRATUS. OTHERWISE...MAINLY SCT HIGH CLOUDS WILL CONTINUE THROUGH
THE PERIOD...WITH SOUTHERLY WINDS BECOMING GUSTY THIS AFTERNOON
ACROSS MOST AREAS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 6 PM MDT FRIDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
TX...HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON TO 6 PM MDT FRIDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&
06Hazardous weather outlook, Apr 12, 12:36 PM MDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 136 PM CDT THU APR 12 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 136 PM CDT THU APR 12 2012 /1236 PM MDT THU APR 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. WEST WINDS OF 35 TO 40 MPH WITH GUST AROUND 60 MPH ARE EXPECTED TO PERSIST INTO TONIGHT IN THE GUADALUPE MOUNTAINS. A HIGH WIND WARNING IS IN EFFECT FOR THIS AREA. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING EAST OF A SEMINOLE TO FORT STOCKTON LINE. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY AND WINDY CONDITIONS ARE LIKELY AGAIN OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FRIDAY AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED SPOTTERS AND EMERGENCY MANAGERS ACROSS THE PERMIAN BASIN AND THE LOWER TRANS PECOS SHOULD REMAIN ALERT TO THE POTENTIAL FOR DEVELOPING STORMS THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:56 AM MDT | Fire Weather Watch | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 6 more | 8 hr |
| Apr 13, 1:12 PM MDT | High Wind Warning | MAF | 47 hr | |
| Apr 13, 1:23 PM MDT | Red Flag Warning | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 6 more | 31 hr |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.